Alert archive / Maine / Beach Hazards Statements in 2024

Beach Hazards Statement 5, NWS Caribou, ME

June 1, 2024Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jun 1, 2024, 3:43 AM EDT for Hancock County, Washington County, Maine. It took effect at Jun 1, 2024, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2024, 3:43 AM EDT (07:43 UTC)
In effect from
Jun 1, 2024, 8:00 AM EDT
Expired
Jun 1, 2024, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2024-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2024-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2524 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

198 
WHUS41 KCAR 010743
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
343 AM EDT Sat Jun 1 2024

MEZ029-030-020000-
/O.NEW.KCAR.BH.S.0005.240601T1200Z-240602T0000Z/
Coastal Hancock-Coastal Washington-
343 AM EDT Sat Jun 1 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT....The warm air temperatures in the 60s to low 70s may 
  cause people to underestimate the dangers of the very cold 
  water temperatures which are currently only in the mid to 
  upper 40s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...The cold temperatures can quickly cause hypothermia to
  anyone immersed in the water. Anyone on boats or paddlecraft
  should use extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

Sinko
1 follow-up statement
762 
WHUS41 KCAR 020006
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
806 PM EDT Sat Jun 1 2024

MEZ029-030-030000-
/O.EXP.KCAR.BH.S.0005.000000T0000Z-240602T0000Z/
/O.NEW.KCAR.BH.S.0006.240602T1200Z-240603T0000Z/
Coastal Hancock-Coastal Washington-
806 PM EDT Sat Jun 1 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY MORNING
THROUGH SUNDAY EVENING...

* WHAT....The warm air temperatures in the 60s to low 70s may 
  cause people to underestimate the dangers of the very cold 
  water temperatures which are currently only in the mid to 
  upper 40s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT Sunday morning into Sunday evening.

* IMPACTS...The cold temperatures can quickly cause hypothermia to
  anyone immersed in the water. Anyone on boats or paddlecraft
  should use extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.


&&

$$

Bloomer

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at May 31, 11:55 PM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, May 31, 11:55 PM EDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1155 PM EDT Fri May 31 2024

.SYNOPSIS...
High pressure slowly builds in this weekend and remains over the
area into early next week.

&&

.NEAR TERM /THROUGH SATURDAY/...
11:55PM Update...No major changes with this update. Got some
high clouds rotating down from the north on the backside of the
500mb trof that is to our east.

Previous Discussion...
For tonight, skies should late this evening with temps dipping
down toward 40F acrs the north. Airmass warmer than last night
so not expecting any frost overnight acrs the area.

Mostly sunny skies expected on Saturday with deep mixing
up toward 750mb in the afternoon. This will likely result in
northerly winds gusting toward 20mph. Temps will be near
seasonal norms with highs around 70 and into the lower 70s over
most locations.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Quiet weather from Saturday night through Monday. A blocked
upper level pattern persists, with an upper level low pressure
remaining parked to our east just south of Nova Scotia, while an
upper level ridge of high pressure remains centered just off to
our west. This puts us under dry northerly flow. Dry Saturday
night through Sunday night with mostly clear skies, and too much
subsidence Sunday for any diurnally driven showers. Warmer on
Sunday with highs in the mid 70s to low 80s, but dewpoints will
still be low (in the 40s), so it will still feel comfortable.
Perhaps a few afternoon showers on Monday as a weak vort max
rotates NE to SW around the upper level low to east, with a bit
more afternoon instability. Still, generally went with only 20
percent PoPs. Still warm Monday with highs in the mid 70s to
80s. Dewpoints up a touch from Sunday, but still reasonable with
generally low 50s. Fairly light winds the whole period Saturday
night through Monday. Models in good agreement. Main item of
uncertainty is how many showers are able to form Monday
afternoon.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Upper level ridge that had been centered just off to our west
moves roughly over the state Tuesday/Wednesday. While we can't
rule out isolated afternoon showers, the weather should remain
quiet with above average temperatures and a good amount of sun.
Ridge slowly breaks down toward Thursday/Friday, but model
agreement falls apart as to how fast and dramatically the ridge
breaks down. The general model trend has been for dry weather
hanging on longer than before. We could see some increased
shower activity Thursday, but more likely it should hold off
until Friday.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR next 24 hours. Gusty nw winds will diminish this
evening before increasing again from the north after 15z
Saturday.

SHORT TERM: Generally VFR Saturday night through Wednesday. Winds
generally less than 10 kts and variable in direction.

&&

.MARINE...
NEAR TERM: Winds and seas remain well below small craft levels
tonight and Saturday.

SHORT TERM: Winds and seas easily below small craft Saturday
night through Wednesday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Buster/Sinko
Short Term...Foisy
Long Term...Foisy
Aviation...Buster/Sinko/Foisy
Marine...Buster/Sinko/Foisy
Hazardous weather outlook, May 31, 5:33 AM EDT, 22 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
533 AM EDT Fri May 31 2024

MEZ001>006-010-011-015>017-031-032-010945-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
533 AM EDT Fri May 31 2024

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-010945-
Coastal Hancock-Coastal Washington-
533 AM EDT Fri May 31 2024

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-010945-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
533 AM EDT Fri May 31 2024

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Beach Hazards Statements in Maine, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.